Sorry to post this here, can't post anywhere else, please share your thoughts. Thanks
OK sedation and anesthesia question. We had a 50ish year old male come in hypertensive, 250/120, non-compliant with medications for about a week. History of Asthma and HTN. Received 20mg Labetolol in the ED, grasped his chest and went into PEA. Received an Atropine and 2 Epi’s with ROSC. He came up to the unit on Nipride and Cardene for his pressure. Was able to titrate the Nipride off without a problem. Remained extremely combative inspite of the propofol gtt he was on. Added an Ativan bolus and gtt to the cocktail without any change. We then got the Urine tox. report back and found him positive for Cocaine, Heroin, Meth and THC, happy 4th. So after getting up to like 10mg/hr on the Ativan and 60mcg/kg/min on the Propofol he got a Norcuron bolus and weight based drip which took care of the problem. The next day the ativan and norcuron had been discontinued and he kept having these tremors, almost like a shiver. The pulmonary/critical care doc said it was a result of the paralysis but my personal feelings were some sort of heroin withdraw. Anyone have any thoughts on this? By the way his BAC was negative last 3 admissions. Fairly frequent flier, 100+ admission in the last 5 years, not including countless ED visits.